Cipro (ciprofloxacin) is an antibiotic prescribed to fight different types of bacterial infections. This type of antibiotic can produce serious side effects, such as tendon damage or liver problems, so it’s only administered when an infection cannot be treated with a safer type of antibiotics.
Studies show that Cipro is very likely to trigger a yeast infection. It happens because while killing the bacteria that causes an infection it also kills friendly bacteria, called probiotics, that help maintain the optimum vaginal pH protecting it from pathogens such as Candida.
If you want to prevent a vaginal yeast infection while taking Cipro, make sure you try to reestablish healthy levels of the good bacteria in your body. You can do it by:
Antibiotics can seriously disturb your bacterial flora, causing not only yeast infections, bacterial vaginosis and IBS (Irritable Bowel Syndrome). Taking probiotic supplements and following a probiotic-rich diet can help you immensely, but it’s also important to talk to your doctor and find the best antifungal treatment to avoid getting a vaginal yeast infection while taking Cipro.
I’d love to hear about your experiences. Please share in the comment section below.
My name is Kams and I’m passionate about researching health related topics. I created this website for Candida sufferers looking for reliable information about yeast infection treatments. I hope that through my articles I’ll help you make the best decisions regarding your health and get rid of Candida for good.